Q:

Does emergency contraception delay your period?

A:

Quick Answer

According to the U.S. National Library of Medicine, emergency contraception may alter a woman's menstrual cycle, including delaying her period. Changes in a woman's menstrual cycle is a normal side effect of emergency contraception.

Continue Reading

Full Answer

Emergency contraception is a birth control method that prevents pregnancy after unprotected sex. Women use emergency contraception if they forget to take their birth control pills, after experiencing sexual assault or rape, if the condom breaks during sexual intercourse or if they do not use birth control during sex.

Emergency contraception prevents an egg from being released and fertilized. The U.S. National Library of Medicine notes that common side effects include menstrual changes, fatigue, headache, or nausea and vomiting.

Learn more about Birth Control
Sources:

Related Questions

Explore